Alert archive / South Dakota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 78, NWS Sioux Falls, SD

May 12, 202211 counties in South Dakota; Rock County, Minnesota; Lyon County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 12, 2022, 4:40 PM CDT for 11 counties in South Dakota; Rock County, Minnesota; Lyon County, Iowa. It was in force for 50 min. 25 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2022, 4:40 PM CDT (21:40 UTC)
Expired
May 12, 2022, 5:30 PM CDT
In force
50 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Tornado
Possible
Damage threat
Destructive
Hail
0.75 in
Wind
80.0 mph

Counties Lyon County, IA, Rock County, MN, Clay County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 35 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 4:40 PM CDTTSTM WND GST 825 Sse Centerville, SDMESONET STATION BFMS2 BERESFORD 7 WSW (SD MESONET).
May 12, 4:46 PM CDTTSTM WND DMGParker, SDNUMEROUS TREES WERE KNOCKED DOWN BY THE WIND, BLOCKING MANY STREETS. POWER IS OUT AT MOST PLACES IN TOWN, ESPECIALLY THE SOUTHWEST PART.
May 12, 4:48 PM CDTTSTM WND GST 803 N Dolton, SDFARM EQUIPMENT BLOWN ACROSS THE ROAD AND DAMAGE TO FARMS/OUT-BUILDINGS.
May 12, 4:49 PM CDTTSTM WND GST 814 Ene Alexandria, SDMESONET STATION 213 SD RWIS ALEXANDRIA.
May 12, 4:50 PM CDTTSTM WND DMG5 Wnw Canistota, SD1480 FOOT TV TOWER BUILT IN 1976 DOWNED BY THUNDERSTORM WINDS.
May 12, 4:55 PM CDTTSTM WND GST 884 S Salem, SD
May 12, 4:56 PM CDTTSTM WND DMG1 Ssw Hartford, SDWINDOWS BLOWN OUT AND ROOF TORN OFF OF COFFEE CUP FUEL TRUCK STOP.
May 12, 4:56 PM CDTTSTM WND DMG1 Ssw Hartford, SDREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
May 12, 4:57 PM CDTTSTM WND GST 773 Se Montrose, SDMESONET STATION 18 SD RWIS MONTROSE.
May 12, 5:00 PM CDTTSTM WND DMGCanton, SDROOF TORN OFF OF BUILDING.
May 12, 5:00 PM CDTTSTM WND GST 723 Se Wall Lake, SDMESONET STATION SFWS2 SIOUX FALLS 10 WSW (SD MESONET).
May 12, 5:02 PM CDTTSTM WND DMG1 Sse Sioux Falls, SDTREE DOWN ON HOUSE.
May 12, 5:02 PM CDTTSTM WND GST 783 Ssw Sioux Falls, SDMESONET STATION SFSS2 SIOUX FALLS (SD MESONET).
May 12, 5:03 PM CDTTSTM WND DMG5 W Sioux Falls, SDREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
May 12, 5:05 PM CDTTSTM WND GST 713 Se Baltic, SDMESONET STATION BTCS2 BALTIC 3 SE (SD MESONET).
May 12, 5:05 PM CDTTSTM WND GST 812 Ese Colton, SDMESONET STATION CTNS2 COLTON 2 ESE (SD MESONET).
May 12, 5:09 PM CDTTSTM WND DMGDell Rapids, SDTREES DOWN AND DAMAGE TO OUTBUILDING AT HIGH SCHOOL.
May 12, 5:09 PM CDTTSTM WND GST 971 Ene Madison, SDAWOS STATION KMDS MADISON AIRPORT.
May 12, 5:09 PM CDTHAIL 0.752 Ene Roswell, SDREPORT FROM MPING: DIME (0.75 IN.).
May 12, 5:12 PM CDTTSTM WND DMG2 Ssw Sioux Falls, SDREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
May 12, 5:15 PM CDTTSTM WND GST 963 Sw Wentworth, SD
May 12, 5:16 PM CDTTSTM WND GST 905 Wnw Madison, SD
May 12, 5:19 PM CDTTSTM WND GST 721 Wsw Beaver Creek, MNMESONET STATION MN006 BEAVER CREEK I-90 MILE POST 4.
May 12, 5:23 PM CDTTSTM WND GST 683 S Luverne, MNAWOS STATION KLYV LUVERNE AIRPORT.
May 12, 5:25 PM CDTTSTM WND GST 703 Wsw Luverne, MNMESONET STATION FW5856 LUVERNE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 24 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 3:27 PM CDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WUUS53 KFSD 122140
SVRFSD
IAC119-MNC133-SDC027-061-067-079-083-087-097-099-101-125-135-122230-
/O.NEW.KFSD.SV.W.0078.220512T2140Z-220512T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
440 PM CDT Thu May 12 2022

The National Weather Service in Sioux Falls has issued a

* Severe Thunderstorm Warning for...
  Western Lyon County in northwestern Iowa...
  Western Rock County in southwestern Minnesota...
  Miner County in east central South Dakota...
  McCook County in southeastern South Dakota...
  Northeastern Yankton County in southeastern South Dakota...
  Hanson County in southeastern South Dakota...
  Northeastern Hutchinson County in southeastern South Dakota...
  Southern Moody County in east central South Dakota...
  Lake County in east central South Dakota...
  Northern Clay County in southeastern South Dakota...
  Minnehaha County in southeastern South Dakota...
  Lincoln County in southeastern South Dakota...
  Turner County in southeastern South Dakota...

* Until 530 PM CDT.

* At 438 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles west of Dimock to 8 miles southeast of
  Freeman to near Wakonda, moving northeast at 85 mph.

  THESE ARE DESTRUCTIVE STORMS FOR ALEXANDRIA, LAKE VERMILLION STATE 
PARK, SIOUX FALLS, LENNOX, LARCHWOOD, AND SURROUNDING AREAS.

  HAZARD...80 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Beresford, Parker, Centerville, Marion, Hurley and Dolton around 
  445 PM CDT.
  Canistota, Alexandria, Chancellor, Monroe and Davis around 450 PM 
  CDT.
  Lake Vermillion State Recreation Area, Lennox, Wall Lake, 
  Worthing, Fulton and Farmer around 455 PM CDT.
  Canton, Tea, Hartford, Humboldt, Montrose, Spencer In McCook 
  County and Ellis around 500 PM CDT.
  Sioux Falls, Harrisburg, Crooks, Colton, Canova, Fedora, Roswell, 
  Lyons, Lake Alvin State Recreation Area and Renner around 505 PM 
  CDT.
  Brandon, Baltic, Larchwood, Howard, Lester, Chester, Vilas, 
  Rowena, Corson and Dell Rapids around 510 PM CDT.
  Valley Springs, Hills, Beaver Creek, Trent, Wentworth, Carthage, 
  Winfred and Palisades State Park around 515 PM CDT.
  Luverne, Garretson, Colman, Egan and Sherman around 520 PM CDT.

Other locations impacted by these severe thunderstorms include Steen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across southeastern South Dakota. SEEK 
SHELTER NOW inside a sturdy structure and stay away from windows!

&&

LAT...LON 4288 9704 4319 9738 4349 9803 4350 9796
      4385 9797 4385 9785 4402 9785 4417 9774
      4403 9661 4388 9645 4385 9646 4385 9643
      4359 9616 4308 9679 4308 9681
TIME...MOT...LOC 2138Z 212DEG 74KT 4350 9812 4328 9729 4302 9703 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

SG
1 follow-up statement
073 
WWUS53 KFSD 122158
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
458 PM CDT Thu May 12 2022

IAC119-MNC133-SDC027-061-067-079-083-087-097-099-101-125-135-122230-
/O.CON.KFSD.SV.W.0078.000000T0000Z-220512T2230Z/
Lyon IA-Rock MN-Miner SD-McCook SD-Yankton SD-Hanson SD-
Hutchinson SD-Moody SD-Lake SD-Clay SD-Minnehaha SD-Lincoln SD-
Turner SD-
458 PM CDT Thu May 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN LYON...WESTERN ROCK...MINER...MCCOOK...NORTHEASTERN
YANKTON...HANSON...NORTHEASTERN HUTCHINSON...SOUTHERN MOODY...LAKE...
NORTHEASTERN CLAY...MINNEHAHA...LINCOLN AND TURNER COUNTIES...

At 458 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Fulton to near Hartford to Worthing,
moving east at 85 mph.

THESE ARE DESTRUCTIVE STORMS FOR ALEXANDRIA, SIOUX FALLS, COLTON, 
LENNOX, LARCHWOOD, AND SURROUNDING AREAS.

HAZARD...90 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be heavily damaged or destroyed. Homes and businesses 
         will have substantial roof and window damage. Expect 
         extensive tree damage and power outages.

These severe storms will be near...
  Sioux Falls, Canton, Harrisburg, Tea, Hartford, Crooks, Wall Lake, 
  Worthing, Ellis and Lake Alvin State Recreation Area around 505 PM 
  CDT.
  Larchwood, Howard and Renner around 510 PM CDT.
  Brandon, Salem, Lester, Winfred, Corson, Rowena and Palisades 
  State Park around 515 PM CDT.
  Lake Herman State Park, Valley Springs, Hills, Montrose, Beaver 
  Creek and Orland around 520 PM CDT.
  Madison, Luverne and Humboldt around 525 PM CDT.
  Colton, Wentworth and Chester around 530 PM CDT.
  Colman and Lyons around 535 PM CDT.
  Baltic, Egan, Trent and Dell Rapids around 540 PM CDT.

Other locations impacted by these severe thunderstorms include Steen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across southeast South Dakota. SEEK SHELTER 
NOW inside a sturdy structure and stay away from windows.

&&

LAT...LON 4300 9698 4326 9739 4350 9796 4385 9797
      4385 9785 4402 9785 4417 9774 4403 9661
      4388 9645 4385 9646 4385 9643 4359 9616
      4308 9679 4308 9681
TIME...MOT...LOC 2158Z 270DEG 74KT 4382 9785 4360 9702 4334 9676 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...90 MPH

$$

SG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:20 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 12, 2:20 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
220 PM CDT Thu May 12 2022

.SHORT TERM...(This Evening through Friday)
Issued at 219 PM CDT Thu May 12 2022

Dealing with another interesting and challenging severe weather
threat for this afternoon and evening. A strong upper level wave in
Wyoming was spreading cooler and drier air aloft into central NE
this afternoon with elevated convection develop in central NE which
was lifting fairly quickly northward. Still some question on
supercell vs. linear development and the last few runs of the HRRR
are leaning a little more towards a supercell/multicell set up vs
the earlier expectation of a strong bowing segment. Still not
completely buying into this but there will be a little concern if
the ACCAS/showers and thunderstorms moving north move through just
before peak heating which might limit the ability to get surface
based storms going and generate a more organized jet and cold pool.
Current WoFS output still suggesting that the storms that move into
areas near and west of the James Valley through 23z will have a good
chance at producing 50 knot or higher wind gusts. With the 0-3km
bulk shear vector running about 35-40 knots from 210 degrees will
need to watch any linear segment that move northeast for possible
QLCS spinups. The other thought is that with the wave and front a
touch slower than it appeared yesterday is that this initial more
cellular activity will wrap north fairly quickly mid to late
afternoon then after about 0-3z this evening a more linear system
will try to develop in north central and eastern NE and lift
northeast as the cooler and drier air aloft punch east with the
upper wave, bringing a bit higher threat for the strongest winds to
areas near and east of Interstate 29.

Deep west to southwest flow will develop tonight into Friday and
bring much drier air to the region and drop temperatures about 15 to
20 degrees. Expecting highs mostly in the lower to mid 70s on Friday
with wind gusts about 20 to 30 mph, likely closer to 40 mph north of
Interstate 90.

.LONG TERM...(Friday Night through Thursday)
Issued at 219 PM CDT Thu May 12 2022

Saturday through Monday low pressure will rotate across central
Canada which will keep a dry westerly flow across the Northern
Plains. This will bring mostly dry conditions with seasonally mild
temperatures as well as seasonally breezy conditions. Morning
lows likely to be from the lower 40s to lower 50s with afternoon
highs from about 65 to 75.

Troughiness over the western United States Tuesday into Thursday
will spread into the Northern Rockies by Thursday and bring a series
of waves into the Northern and Central Plains. Too far out to
determine timing and strength of any storms but for now does not
look like a great set up for heavier rain or severe weather. Overall
temperatures will remain seasonally mild.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 646 AM CDT Thu May 12 2022

Isolated convection may linger near/north of Hwy 14 early in the
period, but otherwise expecting VFR conditions with increasing
southerly winds through mid afternoon. After 21Z-22Z, expecting
rapid development of thunderstorms into southeast SD, developing
into a line which moves quickly east into northwest Iowa and
southwest Minnesota this evening. Large hail and strong/damaging
winds will be possible with any thunderstorms during the late
afternoon and evening, along with at least brief MVFR-IFR
conditions. Storm timing is somewhat uncertain, but tried to
narrow down a 2-4 hour window of best chances in the TAFs.

After storms move through, a return to VFR conditions is expected.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...08
AVIATION...JH
Hazardous weather outlook, May 12, 5:05 AM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
505 AM CDT Thu May 12 2022

SDZ038-050-052-053-057>060-063>065-068-069-131015-
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-
Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton-
505 AM CDT Thu May 12 2022

This Hazardous Weather Outlook is for central South Dakota, east
central South Dakota, south central South Dakota and southeast
South Dakota.

.DAY ONE...Today and tonight.

Thunderstorms are expected to develop late this afternoon. Large hail
up to 2 inches in diameter, wind gusts to 60 mph and an isolated
tornado are possible. As the storms move east in the early evening,
the greater threat will transition to damaging wind gusts up to 70
mph, while hail up to ping pong ball size and perhaps a tornado are
still possible. The strongest storms should move east of the James
River Valley by 8 pm this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely between 4 pm and 8 pm.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-070-071-131015-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
McCook-Minnehaha-Turner-Union-
505 AM CDT Thu May 12 2022

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, east central South
Dakota and southeast South Dakota.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected to develop west of I-29 in the
late afternoon. Storms should evolve into a squall line which will
move quickly east toward I-29, and into northwest Iowa and southwest
Minnesota in the early evening. Damaging wind gusts to 75 mph will be
the primary threat, while hail up to ping pong ball size and perhaps
a tornado are also possible. The strongest storms should move east
of out of southwest Minnesota and northwest Iowa by 11pm or midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely between 5 pm and 11 pm.

In the hours before

Local storm report, May 12, 4:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
427 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     NON-TSTM WND GST 6 NNE TYNDALL           43.07N 97.82W
05/12/2022  E70 MPH          BON HOMME          SD   PUBLIC

            PUBLIC ESTIMATED 60 TO 70 MPH WINDS, WHICH
            BLEW FURNITURE DOWN.

&&

ST
Local storm report, May 12, 4:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
429 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND GST     TRIPP                   43.23N 97.97W
05/12/2022  E60 MPH          HUTCHINSON         SD   LAW ENFORCEMENT

&&

ST
Local storm report, May 12, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
430 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     2 NE YANKTON            42.92N 97.37W
05/12/2022  M71 MPH          YANKTON            SD   AWOS

            AWOS STATION KYKN YANKTON MUNICIPAL AIRPORT.

&&

TRM
Local storm report, May 12, 4:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
433 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 ESE VERMILLION        42.78N 96.90W
05/12/2022                   CLAY               SD   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&

TRM
Local storm report, May 12, 4:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
436 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     1 SSW YANKTON           42.87N 97.40W
05/12/2022                   YANKTON            SD   PUBLIC

            REPORT VIA SOCIAL MEDIA OF MULTIPLE 3-4 INCH
            LIMBS DOWN.

&&

ST
Local storm report, May 12, 4:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
437 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     3 ESE MECKLING          42.82N 97.03W
05/12/2022                   CLAY               SD   EMERGENCY MNGR

            SEMI BLOWN OVER.

&&

ST

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:09 AM CDTDense Fog AdvisoryFSDBrookings, Kingsbury, Lake, Minnehaha, Moody4 hr
May 12, 1:38 AM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld37 min
May 12, 3:16 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory44 min
May 12, 3:21 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDCharles Mix, Douglas, Gregory24 min
May 12, 3:40 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDAurora, Charles Mix, Davison, Douglas, Gregory50 min
May 12, 3:46 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDAurora, Brule, Charles Mix, Gregory, Jerauld44 min
May 12, 3:59 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDAurora, Bon Homme, Charles Mix, Clay, Davison, Douglas and 6 more46 min
May 12, 4:11 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDAurora, Davison, Douglas, Hanson, Hutchinson, Jerauld and 1 more49 min
May 12, 4:20 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDClay, Lincoln, Union, Yankton40 min
May 12, 4:46 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDBeadle, Jerauld, Kingsbury, Miner, Sanborn44 min
May 12, 4:49 PM CDTTornado WarningFSDHanson, Lake, McCook, Miner28 min
May 12, 4:53 PM CDTSevere Thunderstorm Warning Destructive damage threatFSDClay, Lincoln, Union37 min
May 12, 4:58 PM CDTTornado WarningFSDBeadle20 min
May 12, 5:13 PM CDTSevere Thunderstorm Warning Destructive damage threatFSDBrookings, Kingsbury, Lake, Miner, Minnehaha, Moody47 min
May 12, 5:37 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDClay, Lake, Lincoln, McCook, Minnehaha, Moody and 2 more23 min
May 12, 5:42 PM CDTSevere Thunderstorm Warning Destructive damage threatFSDBrookings, Moody33 min
May 12, 6:29 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDUnion46 min
May 12, 9:48 AM CDTRiver Flood WarningFSDPipestone24 hr
May 12, 9:48 AM CDTRiver Flood WarningFSDLyon71 hr
May 12, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDJackson, Nobles, Rock38 min
May 12, 5:51 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDCottonwood, Jackson, Murray, Nobles39 min
May 12, 6:11 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDCottonwood, Murray19 min
May 12, 6:20 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDCottonwood, Jackson, Lyon, Murray, Nobles40 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2022Severe Thunderstorm Warnings in Minnesota, 2022Severe Thunderstorm Warnings in Iowa, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.